Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

What causes burning sensation in the scrotum?

User rating for this question
Very Good
Answered by

Diabetologist
Practicing since : 2004
Answered : 2547 Questions
Question
I have a burning sensation in my scrotum and it wont go away
Posted Fri, 14 Mar 2014 in Skin Hair and Nails
 
 
Answered by Dr. Saumya Mittal 7 minutes later
check sugars, tsh, and meet a dermatologist in case its a fungal infection
Above answer was peer-reviewed by
 
Follow-up: What causes burning sensation in the scrotum? 55 minutes later
I have seen a dermatologist and he said was a yeast infection but it will not go away. If feel like an open sore
 
 
Answered by Dr. Saumya Mittal 23 hours later
Brief Answer: Treatment - what and how long? Detailed Answer: Hi So we were right when we thought about fungus. Yeast is a fungus. Fungi usually take a long time to treat. Takes minimum 21 days sometime. So stick to the treatment.By the way, what was the treatment given? Did you check TSH and FBS like I suggested? They would be important especially now that the infection is taking longer than usual to treat. If possible upload a picture of the scrotum, and the reports. Best of luck. Dr Saumya Mittal
Above answer was peer-reviewed by
 
Follow-up: What causes burning sensation in the scrotum? 39 minutes later
What is TSH and FBS
 
 
Answered by Dr. Saumya Mittal 4 hours later
Brief Answer: explaining fbs and tsh Detailed Answer: They are both blood tests. One is for thyroid, and one is for sugars. They are both tested on empty stomach early morning. TSH is Thyroid Stimulating Hormone. FBS is Fasting Blood Sugar. They would be important especially now that the infection is taking longer than usual to treat. If possible upload a picture of the scrotum, and the reports. I ask for the picture because if I can see the problem, then I can tell you better. Besides, what are the medicines you are on? Best of luck Dr Saumya Mittal
Above answer was peer-reviewed by
 
Follow-up: What causes burning sensation in the scrotum? 13 hours later
I attached a picture of my scrotum. I currently taking nifedical 60mg and valsartan/hctz80mg/12.50mg
 
 
Answered by Dr. Saumya Mittal 4 hours later
Brief Answer: about data provided Detailed Answer: Hello again. Thanks for your response. The medicine you told me about are meant for are meant for blood pressure and heart conditions. they are not going to help much as far as your scrotal itching is concerned. For the latter you need antifungal medicines like fluconazole. The picture you uploaded of scrotum is not clear at all. you need to upload one taken from a little further away. i am however of the opinion that this may be tinea cruris. So we need to discuss with your dermatologist regarding that and get suitable antifungals prescribed. Awaiting FBS and TSH test reports Dr Saumya Mittal
Above answer was peer-reviewed by
 
Follow-up: What causes burning sensation in the scrotum? 16 minutes later
My drmarologist preacribe fluconazole and it did not clear it up. I have the test done next week. Attached two addition pictures
 
 
Answered by Dr. Saumya Mittal 12 minutes later
Brief Answer: Antifungal Detailed Answer: Hi, I think you should take a long term course of the antifungal. Along with that you can add local powder of the same medicine. Wear loose clothes. Add some multivitamins with it Talk to your doc if dose of nitroglycerine that you take may be reduced temporarily. It may help Awaiting the reports. Best of luck Dr Mittal
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor